MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; NON-INVASIVE, BONE GROWTH, STIMULATOR

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; NON-INVASIVE, BONE GROWTH, STIMULATOR
Model Number N/A
Medical Device Problem Codes Overheating of Device (1437); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Date of event: the event occurred sometime in (b)(6) 2020.Medical product: tall cam boot.Therapy date: unknown.The customer has indicated that the product is in progress of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002242816-2020-00041.
 
Event or Problem Description
It was reported that the patient developed a burn from using the bone healing system (bhs).The patient wore the coil directly on the left foot for a fifth metatarsal injury.The patient wore the unit for ten hours a day during the night.When the patient began treating with the device, she did not experience any symptoms.The patient noticed a red mark below the joint of the fifth metatarsal of the left foot.The patient said that the more she wore the coil, the worse the red mark got.Eventually, the red mark developed into a blister.The patient applied a band aid to the blister and left it for about a week.When the patient took off the band aid she noticed that the blister had gotten progressively worse.The patient contacted her doctor and was advised to go to a wound clinic and to stop using the unit.The patient also stated that her fourth and fifth metatarsal would twitch while using the unit.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional and corrected information.The device was returned to zimmer biomet for evaluation.Evaluation of the returned product indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported event.No failure and/or fault condition was found or confirmed.The device history record was reviewed and no discrepancies related to the reported event were found.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following sections were updated: d11: medical product: biomet ebi bone healing system sflx xl coilette: catalog: #1068240, lot: #19270.D11: therapy date: unknown.H3: device evaluated by manufacturer updated to yes.H6: method code updated to 10: testing of actual/suspected device.H6: method code updated to 3331: analysis of production records.H6: results code updated to 213: no device problem found.H6: conclusions code updated to 4315: cause not established.The following sections were corrected: h6: device code updated to 1437: overheating of device.
 
Event or Problem Description
It was reported that the patient developed a burn from using the bone healing system (bhs).The patient wore the coil directly on the left foot for a fifth metatarsal injury.The patient wore the unit for ten hours a day during the night.When the patient began treating with the device, she did not experience any symptoms.The patient noticed a red mark below the joint of the fifth metatarsal of the left foot.The patient said that the more she wore the coil, the worse the red mark got.Eventually, the red mark developed into a blister.The patient applied a band aid to the blister and left it for about a week.When the patient took off the band aid she noticed that the blister had gotten progressively worse.The patient contacted her doctor and was advised to go to a wound clinic and to stop using the unit.The patient also stated that her fourth and fifth metatarsal would twitch while using the unit.The patient said that the bhs controller would get hot.It was reported that no further information is available.

Brand Name
BIOMET EBI BONE HEALING SYSTEM
Common Device Name
NON-INVASIVE, BONE GROWTH, STIMULATOR
Manufacturer (Section D)
EBI, LLC.
399 jefferson road
parsippany NJ 07054
MDR Report Key10010891
Report Number0002242816-2020-00040
Device Sequence Number2728403
Product Code LOF
UDI-Device Identifier00812301020553
UDI-Public00812301020553
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P790002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number1068234
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;